Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 76, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 7, 2013, 5:07 PM CDT for Dallam County, Texas; Cimarron County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2013, 5:07 PM CDT (22:07 UTC)
- Expired
- Jun 7, 2013, 6:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Cimarron County, OK, Dallam County, TX
The radar
The Amarillo radar (KAMA), 162 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 3:09 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.1 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1647 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:52 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 7, 2:52 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 252 PM CDT FRI JUN 7 2013 .DISCUSSION... ACTIVE NORTHWESTERLY FLOW PATTERN THROUGH SATURDAY AND SATURDAY NIGHT AS SHORTWAVES CONTINUE TO TRACK SOUTHEAST OUT OF THE CENTRAL AND SOUTHERN ROCKIES AND MOIST UNSTABLE AIR MASS ACROSS THE PANHANDLES. CONVECTION EXPECTED TO BE CONFINED TO MAINLY THE AFTERNOON AND EVENING HOURS THROUGH SATURDAY. UPPER HIGH BUILDS IN FROM THE WEST NEXT WEEK ACROSS THE FOUR CORNERS REGION SUNDAY...AND THEN ACROSS THE SOUTHERN ROCKIES AND WEST TEXAS MONDAY THROUGH FRIDAY. CANNOT RULE OUT POSSIBLE CONVECTION MONDAY AND MONDAY NIGHT AS SHORTWAVE ENERGY TRACKS AROUND THE NORTHERN PERIPHERY OF THE UPPER HIGH...HOWEVER CONFIDENCE TOO LOW TO MENTION AT THIS TIME. WILL CONTINUE TO MONITOR CLOSELY. OTHERWISE...HOT AND DRY CONDITIONS NEXT WEEK THROUGH FRIDAY. SCHNEIDER && .FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THIS WEEKEND. ALTHOUGH ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE EITHER MONDAY OR TUESDAY OR BOTH DAYS BASED ON POSSIBLE 20 FOOT WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS AND MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 20 PERCENT OR LESS...ANY ELEVATED FIRE WEATHER CONDITIONS WILL BE CONDITIONAL AND BASED ON FORECAST FIRE DANGER RATING. WILL HOLD OFF MENTIONING IN THE FIRE WEATHER PRODUCTS AT THIS TIME DUE TO LOW CONFIDENCE AND CONDITIONAL NATURE OF POSSIBLE EVENT. SCHNEIDER && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 60 88 63 92 67 / 40 20 40 10 5 BEAVER OK 58 90 64 93 68 / 20 30 50 10 5 BOISE CITY OK 59 89 61 92 65 / 30 20 20 0 5 BORGER TX 63 89 68 95 71 / 40 30 40 10 5 BOYS RANCH TX 62 91 65 97 68 / 50 30 30 0 5 CANYON TX 60 88 63 93 66 / 40 20 30 5 5 CLARENDON TX 61 88 65 92 69 / 30 20 40 10 5 DALHART TX 58 89 60 93 64 / 50 20 20 0 5 GUYMON OK 58 91 63 95 67 / 30 30 30 10 5 HEREFORD TX 59 90 62 92 65 / 50 20 30 0 5 LIPSCOMB TX 62 88 63 91 68 / 20 30 50 10 5 PAMPA TX 58 88 65 91 68 / 30 30 50 10 5 SHAMROCK TX 62 87 66 92 69 / 20 20 50 10 5 WELLINGTON TX 61 90 69 94 69 / 20 20 50 10 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 13/11
Hazardous weather outlook, Jun 7, 3:16 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 316 PM CDT FRI JUN 7 2013 OKZ001>003-TXZ001>020-081100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 316 PM CDT FRI JUN 7 2013 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN AND CENTRAL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES UNTIL 11 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL UP TO HALF DOLLAR SIZE AND DAMAGING WINDS WINDS UP TO 65 MPH. THE PRIMARY SEVERE WEATHER RISK WILL BE FOR LOCATIONS WEST OF A GUYMON TO CLAUDE LINE THROUGH 11 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS THE PANHANDLES LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND STRONG WINDS THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS WILL LIKELY BE REQUIRED THROUGH LATE THIS EVENING AND AGAIN SATURDAY AFTERNOON AND EVENING. SCHNEIDER
In the hours before
Special weather statement, Jun 7, 3:47 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
347 PM CDT FRI JUN 7 2013
OKZ002-003-TXZ004-072115-
BEAVER OK-OCHILTREE TX-TEXAS OK-
347 PM CDT FRI JUN 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OCHILTREE...
SOUTHWESTERN BEAVER AND SOUTHEASTERN TEXAS COUNTIES UNTIL 415 PM
CDT...
AT 344 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES WEST OF GRAY...OR 14 MILES NORTHWEST OF
PERRYTON...MOVING SOUTHEAST AT 30 MPH. ANOTHER STRONG STORM WAS
LOCATED ABOUT 8 MILES SOUTH OF PERRYTON MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PERRYTON... GRAY... BRYANS CORNER...
BALKO... WOLF CREEK PARK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3665 10056 3610 10058 3609 10078 3653 10106
3665 10099
TIME...MOT...LOC 2047Z 308DEG 26KT 3654 10093
JACKSONSpecial weather statement, Jun 7, 3:53 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 353 PM CDT FRI JUN 7 2013 TXZ003-004-008-009-072145- HANSFORD TX-HUTCHINSON TX-OCHILTREE TX-ROBERTS TX- 353 PM CDT FRI JUN 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN ROBERTS... SOUTHWESTERN OCHILTREE...NORTHEASTERN HUTCHINSON AND SOUTHEASTERN HANSFORD COUNTIES UNTIL 445 PM CDT... AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTH OF SPEARMAN...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF SOUTHEASTERN HANSFORD COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3613 10099 3601 10107 3600 10131 3619 10129 TIME...MOT...LOC 2053Z 281DEG 12KT 3610 10123 JACKSON
Special weather statement, Jun 7, 4:13 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 413 PM CDT FRI JUN 7 2013 TXZ004-005-072200- LIPSCOMB TX-OCHILTREE TX- 413 PM CDT FRI JUN 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OCHILTREE AND WESTERN LIPSCOMB COUNTIES UNTIL 500 PM CDT... AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES EAST OF PERRYTON...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BOOKER... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3643 10034 3621 10049 3628 10077 3649 10078 TIME...MOT...LOC 2113Z 290DEG 15KT 3638 10069 JACKSON
Local storm report, Jun 7, 4:18 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
418 PM CDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 4 S SPEARMAN 36.15N 101.19W
06/07/2013 E1.00 INCH HANSFORD TX PUBLIC
&&
EVENT NUMBER AMA1300593
ABMSpecial weather statement, Jun 7, 4:20 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
420 PM CDT FRI JUN 7 2013
OKZ001-072215-
CIMARRON OK-
420 PM CDT FRI JUN 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CIMARRON COUNTY UNTIL 515
PM CDT...
AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES WEST OF BLACK MESA PARK...OR 25 MILES
WEST OF BOISE CITY...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BOISE CITY... WHEELESS... KENTON...
BLACK MESA PARK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3675 10248 3653 10263 3669 10301 3700 10301
3700 10300 3700 10291
TIME...MOT...LOC 2120Z 309DEG 19KT 3682 10292
JACKSONSpecial weather statement, Jun 7, 4:49 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
449 PM CDT FRI JUN 7 2013
TXZ008-009-072245-
HUTCHINSON TX-ROBERTS TX-
449 PM CDT FRI JUN 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTS AND
NORTHEASTERN HUTCHINSON COUNTIES UNTIL 545 PM CDT...
AT 446 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTH OF SPEARMAN...MOVING SOUTHEAST AT
20 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN HUTCHINSON AND NORTHWESTERN
ROBERTS COUNTIES.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3589 10080 3568 10110 3594 10127 3606 10128
3606 10106
TIME...MOT...LOC 2149Z 315DEG 18KT 3601 10116
JACKSONThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:28 PM CDT | Special Weather Statement | AMA | Hansford | 32 min |
| Jun 7, 3:00 PM CDT | Special Weather Statement | AMA | Ochiltree | 30 min |
| Jun 7, 3:09 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 51 min |
| Jun 7, 3:47 PM CDT | Special Weather Statement | AMA | Ochiltree | 28 min |
| Jun 7, 3:53 PM CDT | Special Weather Statement | AMA | Hansford | 52 min |
| Jun 7, 4:13 PM CDT | Special Weather Statement | AMA | Ochiltree | 47 min |
| Jun 7, 4:49 PM CDT | Special Weather Statement | AMA | Roberts | 56 min |
| Jun 7, 5:05 PM CDT | Areal Flood Advisory | AMA | Hansford, Hutchinson | 3 hr |
| Jun 7, 5:54 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 66 min |
| Jun 7, 6:06 PM CDT | Special Weather Statement | AMA | Sherman | 39 min |
| Jun 7, 6:26 PM CDT | Special Weather Statement | AMA | Hutchinson | 49 min |
| Jun 7, 6:37 PM CDT | Special Weather Statement | AMA | Hansford | 38 min |
| Jun 7, 6:51 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Roberts | 39 min |
| Jun 7, 3:30 PM CDT | Special Weather Statement | AMA | Cimarron | 45 min |
| Jun 7, 4:20 PM CDT | Special Weather Statement | AMA | Cimarron | 55 min |
| Jun 7, 6:15 PM CDT | Areal Flood Advisory | AMA | Cimarron | 3 hr |
| Jun 7, 6:47 PM CDT | Special Weather Statement | AMA | Texas | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.